Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 7, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Jan 22, 2009, 2:10 PM EST for Collier County, Florida. It took effect at Jan 23, 2009, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2009, 2:10 PM EST (19:10 UTC)
- In effect from
- Jan 23, 2009, 11:00 AM EST
- Expired
- Jan 23, 2009, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 221910 AAB RFWMFL URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 210 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ACROSS MOST OF SOUTH FLORIDA... ...RED FLAG WARNING IN EFFECT FROM 11 AM 6 PM EST FRIDAY FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ACROSS THE WESTERN HALF OF SOUTH FLORIDA... FLZ063-066-069-070-231200- /O.UPG.KMFL.FW.A.0007.090123T1700Z-090123T2300Z/ /O.NEW.KMFL.FW.W.0007.090123T1600Z-090123T2300Z/ /O.CON.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 210 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY. THIS UPGRADES THE FIRE WEATHER WATCH PREVIOUSLY ISSUED. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. VERY DRY AIR WILL CONTINUE ACROSS MUCH OF SOUTH FLORIDA THROUGH THIS EVENING WITH MINIMUM RELATIVE HUMIDITIES AS LOW AS BELOW 20 PERCENT OVER A LARGE AREA...ESPECIALLY GLADES...HENDRY...AND COLLIER COUNTIES. HENCE...DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE TODAY. ALTHOUGH RELATIVE HUMIDITY VALUES WILL LIKELY RECUPERATE SIGNIFICANTLY FRIDAY...THE COMBINATION OF HIGHER AFTERNOON TEMPERATURES AND DEW POINTS REMAINING IN THE UPPER 30S WILL RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW 35 PERCENT FOR AT LEAST 4 HOURS ACROSS THESE AREAS. FOR THIS REASON... A RED FLAG WARNING HAS BEEN ISSUED FOR GLADES...HENDRY AND COLLIER COUNTIES FOR FRIDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ067-068-071-073-075-168-172-222300- /O.CON.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD- 210 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. RELATIVE HUMIDITIES HAVE DROPPED TO NEAR 35 PERCENT OR JUST BELOW IN SOME AREAS SO FAR THIS AFTERNOON...BUT VERY DRY AIR ABOVE THE SURFACE MAY MIX DOWN AND ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR SEVERAL MORE HOURS ALLOWING THESE AREAS TO POSSIBLE MEET RED FLAG CRITERIA. THE EXCEPTION WILL BE ACROSS COASTAL AREAS OF PALM BEACH AND BROWARD COUNTIES WHERE A DEVELOPING ONSHORE BREEZE MAY BRING HUMIDITIES BACK ABOVE 35 PERCENT...BUT THESE AREAS HAVE ALREADY SEEN VALUES BELOW 35 PERCENT FOR MORE THAN 4 HOURS TODAY. $$ STRASSBERG/DD
2 follow-up statements
000 WWUS82 KMFL 222249 AAA RFWMFL URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 549 PM EST THU JAN 22 2009 ...RED FLAG WARNING FOR MOST OF MAINLAND SOUTH FLORIDA WILL EXPIRE AT 6 PM EST... ...RED FLAG WARNING IN EFFECT FROM 11 AM 6 PM EST FRIDAY FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ACROSS THE WESTERN HALF OF SOUTH FLORIDA... FLZ063-066-069-070-230700- /O.EXP.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/ /O.CON.KMFL.FW.W.0007.090123T1600Z-090123T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 549 PM EST THU JAN 22 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST... THE RED FLAG WARNING TODAY WILL BE ALLOWED TO EXPIRE AT 6 PM EST. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY. RELATIVE HUMIDITIES BELOW 35 PERCENT ACROSS PARTS OF GLADES, HENDRY AND COLLIER COUNTIES LATE THIS AFTERNOON WILL BE INCREASING RAPIDLY AFTER SUNSET. RELATIVE HUMIDITIES ACROSS THE REST OF MAINLAND SOUTH FLORIDA ARE ALREADY ABOVE 35 PERCENT AND WILL ALSO BE INCREASING RAPIDLY AFTER SUNSET. AN EASTERLY WIND FLOW IS EXPECTED TO DEVELOP ACROSS MAINLAND SOUTH FLORIDA ON FRIDAY, BRINGING IN SOME MOISTURE FROM THE ATLANTIC OCEAN. EVEN SO, THE COMBINATION OF HIGHER AFTERNOON TEMPERATURES AND DEW POINTS REMAINING IN THE UPPER 30S OVER GLADES, HENDRY AND COLLIER COUNTIES WILL RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW 35 PERCENT FOR AT LEAST 4 HOURS. FOR THIS REASON, A RED FLAG WARNING WILL AGAIN BE IN EFFECT FOR GLADES, HENDRY AND COLLIER COUNTIES ON FRIDAY BEGINNING AT 11 AM EST. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS, LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ067-068-071-073-075-168-172-230000- /O.EXP.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD- 549 PM EST THU JAN 22 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST... THE RED FLAG WARNING TODAY WILL BE ALLOWED TO EXPIRE AT 6 PM EST. RELATIVE HUMIDITIES ACROSS MAINLAND SOUTH FLORIDA WILL BE INCREASING RAPIDLY AFTER SUNSET. $$
000 WWUS82 KMFL 230700 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 200 AM EST FRI JAN 23 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM 6 PM EST FRIDAY FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ACROSS THE WESTERN HALF OF SOUTH FLORIDA... FLZ063-066-069-070-232300- /O.CON.KMFL.FW.W.0007.090123T1600Z-090123T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 200 AM EST FRI JAN 23 2009 A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. AN EASTERLY WIND FLOW IS EXPECTED TO DEVELOP ACROSS MAINLAND SOUTH FLORIDA ON FRIDAY...BRINGING IN SOME MOISTURE FROM THE ATLANTIC OCEAN. EVEN SO...THE COMBINATION OF HIGHER AFTERNOON TEMPERATURES AND DEW POINTS REMAINING IN THE UPPER 30S OVER GLADES...HENDRY AND COLLIER COUNTIES WILL RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW 35 PERCENT FOR AT LEAST 4 HOURS. FOR THIS REASON... A RED FLAG WARNING WILL AGAIN BE IN EFFECT FOR GLADES...HENDRY AND COLLIER COUNTIES ON FRIDAY BEGINNING AT 11 AM EST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 22, 12:09 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jan 22, 12:09 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1209 PM EST THU JAN 22 2009
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS WILL CONTINUE THROUGH THE
PERIOD. NNW WINDS AT EASTERN TERMINALS HAVE BEEN STUBBORN TO GIVE
UP TODAY BUT A SHIFT TO THE NE WILL LIKELY OCCUR FOR A BRIEF
PERIOD THIS AFTERNOON...ESPECIALLY AT KPBI AND KFLL RIGHT ALONG
THE COAST WITH SOME DOUBTS ELSEWHERE. NE WINDS AT KAPF COULD
BECOME NW IN A SEA BREEZE THIS AFTERNOON. DRAINAGE FLOW DEVELOPS
TONIGHT WITH WINDS GOING BACK TO NNW AT EAST COAST TERMINALS
FAIRLY QUICKLY THIS EVENING.
/STRASSBERG
&&
.PREV DISCUSSION... /ISSUED 1018 AM EST THU JAN 22 2009/
UPDATE...
WILL MAKE NO CHANGES TO THE FIRST PERIOD FORECAST THIS MORNING...
AS ALL GRIDDED ELEMENTS APPEAR TO BE IN GOOD SHAPE AT THIS POINT.
UPDATED PRODUCTS FOR ADVISORY/HEADLINE CHANGES HAVE ALREADY BEEN
ISSUED.
70/DD
AVIATION DISCUSSION... /ISSUED 621 AM EST THU JAN 22 2009/
AVIATION...VFR CONDITIONS SHOULD PREVAIL OVER ALL TERMINALS
THROUGH 23/12Z. DRAINAGE FLOW WILL PREVAIL THROUGH 15-16Z THIS
MORNING WITH SPEEDS MAINLY AT AROUND OR BELOW 5 KTS. SFC WNDS
SHOULD BECOME MORE NE-E OVR ERN TERMINALS AND NW OVR KAPF DURING
AFTERNOON THURSDAY AND VAR 3 KTS OR LESS AFTER 02Z.
PREV DISCUSSION... /ISSUED 500 AM EST THU JAN 22 2009/
DISCUSSION...A COLD AREA OF HIGH PRESSURE CONTINUES TO SETTLE INTO
FLORIDA THIS MORNING WITH FREEZING TEMPERATURES AFFECTING THE
INTERIOR AREAS OF S FL. THE UPPER TROUGH ACROSS THE EASTERN HALF
OF THE COUNTRY THAT ALLOWED THIS RIDGE TO BUILD IN ALSO REMAINS IN
PLACE WITH MULTIPLE SHORT WAVES CONTINUING TO ROUND THE BASE OF
THE UPPER TROUGH... HOWEVER WITH THE ATMOSPHERE SO DRY (PWAT AT
MIA AT 0Z WAS 0.17) THESE DISTURBANCES CAN NOT EVEN DEVELOP
CLOUDS. THE OVERALL PATTERN FOR THE NEXT FEW DAYS WILL BECOME MORE
ZONAL KEEPING STRONG COLD FRONTS NORTH OF THE REGION, YET ALLOWING
THE RIDGE CURRENTLY OVER THE AREA TO SIT OVER CENTRAL FL AND
SLOWLY MODERATE. THIS WILL SET UP ONE MORE NIGHT OF POTENTIALLY
FREEZING TEMPERATURES AROUND LAKE OKEECHOBEE AND ACROSS POINTS
NORTH AND WEST. AREAS NEAR THE LAKE WILL ALSO BE SUBJECT TO MORE
FROST AS MOISTURE LEVELS WILL BE HIGHER FRIDAY MORNING THAN THIS
MORNING. A LAND BREEZE WILL ALSO KEEP TEMPS ON THE COOL SIDE
ACROSS BOTH THE EAST AND WEST COASTS. THE AXIS RIDGE WILL REMAIN
ACROSS CENTRAL FL THROUGH THE WEEKEND POSSIBLY ALLOWING A FEW
ISOLD SHRA TO ENTER THE EAST COAST THIS WEEKEND AS THE EAST FLOW
DEEPENS. ALSO THIS WEEKEND ANOTHER POLAR AIRMASS WILL PLUNGE INTO
THE EAST HALF OF THE COUNTRY, BUT WITHOUT A DEEP TROUGH TO GUIDE
IT SOUTH THE FRONT IS EXPECTED TO REMAIN OVER SOUTHERN GA OR
NORTHERN FL INTO MONDAY. A LOW PRESSURE SYSTEM MAY DEVELOP ALONG
THIS BOUNDARY EAST OF JAX AND MOVE NORTHEAST THROUGH EARLY NEXT
WEEK POSSIBLY ALLOWING A MUCH WEAKENED AND DISSIPATING FRONT INTO
S FL TUES, BUT WITH LITTLE FAN FARE.
MARINE...SURFACE HIGH PRESSURE WILL CONTINUE TO REMAIN ACROSS
FLORIDA THROUGH THE WEEKEND AND THIS WILL ALLOW FOR DECREASING
WINDS AND SEAS TODAY FOLLOWED BY LIGHTER WINDS AND SEAS AT OR LESS
THAN 4 FEET THROUGH THE WEEKEND. AN AREA OF LOW PRESSURE MAY
DEVELOP LATE MONDAY OR TUESDAY EAST OF JACKSONVILLE AND MOVE
NORTHEAST. THIS LOW MAY CAUSE WINDS AND THEREFORE SEAS TO INCREASE
INTO TUESDAY AND WEDNESDAY.
FIRE WEATHER...A VERY DRY AIRMASS WILL REMAIN ACROSS S FL TODAY
AND INTO FRIDAY... TODAY AS THE RIDGE CONTINUES TO BUILD INTO
THE AREA AND THE AXIS OF THE RIDGE REMAINS NORTH OF S FL THE FLOW
WILL BECOME NNE. THIS WILL KEEP MOST OF THE DRIEST AIR JUST WEST
OF THE EAST COAST METRO, BUT ALLOW THE REST OF THE MAINLAND TO
FALL BELOW 35% RH FOR MORE THAN 4 HRS. ON FRI, COLLIER, GLADES,
AND HENDRY COUNTIES MAY STILL FALL BELOW 35% RH IN THE AFTERNOON
FOR 4 OR MORE HRS AS THE AIRMASS SLOWLY MODIFIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 45 71 52 73 / - - 10 0
FORT LAUDERDALE 49 72 58 74 / - - 10 0
MIAMI 49 72 56 75 / - - - 0
NAPLES 40 73 49 74 / - - - 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR FLZ063-FLZ066-
FLZ067-FLZ069-FLZ070-FLZ071-FLZ073-FLZ075.
FREEZE WARNING FROM 4 AM TO 9 AM EST FRIDAY FOR FLZ063-FLZ066.
FIRE WEATHER WATCH FRIDAY AFTERNOON FOR FLZ063-FLZ066-FLZ069-
FLZ070.
FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR FLZ067-
FLZ070.
AM...NONE.
GM...NONE.
&&
LONG TERM...70/DD
SHORT TERM/AVIATION...65/GSHazardous weather outlook, Jan 22, 11:24 AM EST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1124 AM EST THU JAN 22 2009 FLZ063-066>075-168-172>174-231200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1124 AM EST THU JAN 22 2009 ...FREEZE WARNING TONIGHT GLADES AND HENDRY COUNTIES... ...FREEZE WATCH TONIGHT INLAND PALM BEACH AND INLAND COLLIER... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES: LOW TEMPERATURES WILL BE WARMER TONIGHT THAN IN RECENT NIGHTS. HOWEVER, TEMPERATURES WILL LIKELY FALL TO AROUND OR JUST BELOW FREEZING IN GLADES AND HENDRY COUNTIES LATE TONIGHT OR EARLY TOMORROW MORNING FOR SEVERAL HOURS, WHERE A FREEZE WARNING IS IN EFFECT FOR TONIGHT. A FREEZE WATCH IS IN EFFECT FOR INLAND PALM BEACH AND INLAND COLLIER COUNTIES WHERE THERE IS A POSSIBILITY THAT TEMPERATURES COULD DROP TO AROUND FREEZING OR SLIGHTLY BELOW ESPECIALLY IN NORMALLY COLDER LOCATIONS. IN THESE AREAS WHERE TEMPERATURES DO NOT DROP TO FREEZING, FROST MAY BE MORE OF AN ISSUE AND MORE WIDESPREAD TONIGHT THAN LAST NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES WILL SLOWLY MODERATE THROUGH THE WEEKEND AS THE COLD AIRMASS MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:57 AM EST | Fire Weather Watch | MFL | Collier | 10 hr |
| Jan 22, 4:37 AM EST | Freeze Watch | MFL | Collier, Palm Beach | 9 hr |
| Jan 22, 4:37 AM EST | Freeze Warning | MFL | Collier, Glades, Hendry, Palm Beach | 28 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.